Texas, 2015Wildfire in Texas, July 30, 2015
July 30, 2015 · NWS SJT · 1 event in 1 county or zone
Very dry conditions and hot temperatures for the last three weeks of July followed a very wet spring. The abundant fuels quickly dried and began to fuel wildfires.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very dry conditions and hot temperatures for the last three weeks of July followed a very wet spring. The abundant fuels quickly dried and began to fuel wildfires. A wildfire burned about 550 acres near Mason.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jul 30, 5:05 AM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 30, 5:05 AM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
605 AM CDT THU JUL 30 2015
.AVIATION...
/12Z TAFS/
VFR CONDITIONS WITH LIGHT WINDS WILL CONTINUE AT ALL TERMINALS
THROUGH THE NEXT 24 HOURS.
&&
.PREV DISCUSSION... /ISSUED 401 AM CDT THU JUL 30 2015/
SHORT TERM...
(TODAY AND TONIGHT)
THE CENTER OF THE UPPER HIGH WILL BE LOCATED OVER THE SOUTHERN
PANHANDLE THROUGH TONIGHT WITH ISOLATED SHOWERS AND THUNDERSTORMS
PRIMARILY OVER THE PANHANDLE LATE THIS AFTERNOON AND EARLY
EVENING. SINCE CONVECTIVE ACTIVITY SHOULD REMAIN NORTH OF THE BIG
COUNTRY, HAVE NOT MENTIONED THUNDERSTORMS IN THE SHORT TERM
FORECAST. TEMPERATURES THIS AFTERNOON SHOULD BE SIMILAR TO
YESTERDAY WITH HIGHS IN THE UPPER 90S TO AROUND 100 DEGREES.
MORNING LOWS TOMORROW WILL GENERALLY BE IN THE LOW TO MID 70S.
15
LONG TERM...
(FRIDAY THROUGH NEXT WEDNESDAY)
CURRENTLY, THE UPPER LEVEL RIDGE IS CENTERED NEAR CHILDRESS. BY
FRIDAY, THIS RIDGE WILL BE CENTERED MORE OVER NEW MEXICO AND
ARIZONA. THAT WILL PUT OUR AREA UNDER NORTHWEST FLOW ALOFT ON THE
EASTERN SIDE OF THE RIDGE. THIS WILL BRING WEAK SHORTWAVE
DISTURBANCES ACROSS THE AREA BEGINNING FRIDAY, AND LAST THROUGH
THE WEEKEND. WHILE A WEAK COLD FRONT WILL MOVE INTO THE AREA, THIS
FEATURE IS EXPECTED TO BECOME DIFFUSE AFTER IT MOVES INTO THE
AREA, MAKING IT LESS LIKELY TO BE A RELIABLE FOCUS FOR CONVECTION
TO DEVELOP OFF OF. HOWEVER, WITH WEAK DISTURBANCES ROTATING
AROUND THE HIGH, AND GOOD MOISTURE CONTENT (PRECIPITABLE WATER
VALUES >1.5"), KEEPING 20 TO 30 PERCENT RAIN CHANCES IN THE
FORECAST APPEARS PRUDENT FROM FRIDAY THROUGH SUNDAY. HIGH
TEMPERATURES SHOULD BE A COUPLE DEGREES COOLER THROUGH THE
WEEKEND, BUT WE ARE NOT EXPECTING SIGNIFICANT RELIEF FROM THE
HEAT, AND HIGHS WILL REMAIN IN THE MID TO UPPER 90S.
FOR NEXT WEEK, THE UPPER LEVEL RIDGE IS EXPECTED TO EXPAND BACK TO
THE EAST, REDUCING RAIN CHANCES AND KEEPING HOT TEMPERATURES IN
THE FORECAST. HIGHS WILL LIKELY WARM BACK UP TO THE UPPER 90S TO
AROUND 100 DEGREES FROM MONDAY THROUGH THE MIDDLE OF THE WEEK, AND
THESE HIGHS MAY HAVE TO BE WARMED FURTHER.
20
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 98 75 98 74 / 5 5 20 20
SAN ANGELO 100 73 99 72 / 5 5 10 10
JUNCTION 99 73 98 71 / 0 5 30 20
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
99/99/99
Hazardous weather outlook, Jul 30, 2:33 AM CST, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
333 AM CDT THU JUL 30 2015
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-310845-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
333 AM CDT THU JUL 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER PARTS OF
WEST CENTRAL TEXAS FRIDAY INTO SUNDAY. THE PRIMARY HAZARD WILL BE
DANGEROUS LIGHTNING
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jul 30, 7:26 AM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
826 AM CDT THU JUL 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM WILDFIRE 7 NW LOYAL VALLEY 30.64N 99.11W
07/28/2015 M550 ACRE MASON TX EMERGENCY MNGR
THE ECKERT ROAD FIRE BURNED 550 ACRES NEAR THE
INTERSECTION OF U.S. HIGHWAY 87 AND RANCH ROAD 783. THE
FIRE WAS 100 PERCENT CONTAINED. ON STRUCTURE WAS LOST IN
THE FIRE.
&&
EVENT NUMBER SJT1500515
JOHNSONLocal storm report, Jul 30, 7:42 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
842 AM CDT THU JUL 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM WILDFIRE 7 NW LOYAL VALLEY 30.64N 99.11W
07/28/2015 M550 ACRE MASON TX EMERGENCY MNGR
THE ECKERT ROAD FIRE BURNED 550 ACRES NEAR THE
INTERSECTION OF U.S. HIGHWAY 87 AND RANCH ROAD 783. THE
FIRE WAS 100 PERCENT CONTAINED. ONE STRUCTURE WAS LOST
IN THE FIRE.
&&
CORRECTED REMARKS
EVENT NUMBER SJT1500515
JOHNSONWildfire, Mason
- When
- July 30, 8:19 AM CST to 11:00 PM CST
- Where
- Mason forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 30.718, -99.226 (the zone’s center; the record gives no point)
The Eckert Road Fire burned 550 acres near the intersection of U.S. Highway 87 and Ranch Road 783 or about 7 miles northwest of Loyal Valley. The fire was 100% contained and one structure was lost in the fire.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, July 30 to 31, 20151 death · 1 event
- Damaging Winds in Mississippi, July 30, 2015$59,000 · 53 kt wind · 11 events
- Damaging Winds in New York, July 30, 2015$41,000 · 61 kt wind · 8 events
- Damaging Winds in Oklahoma, July 30, 2015$23,000 · 70 kt wind · 6 events
- Flash Flooding and Flood in Arizona, July 30 to 31, 20151 injured · $12,000 · 5 events
- Flash Flood and Hail in Nevada, July 30 to 31, 2015$16,000 · 61 kt wind · 4 events
- Damaging Winds in Louisiana, July 30, 2015$15,000 · 50 kt wind · 3 events
- Flash Flood and Hail in Colorado, July 30, 2015$10,000 · 78 kt wind · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 30, 20155 events
- Waterspouts in Gulf of Mexico, July 30, 20154 events
- Damaging Winds in District of Columbia, July 30, 2015$4,000 · 4 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, July 30, 20154 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602649.